Methotrexate Affecting Periods?

I'm 40 and just 6 weeks into MTX (occasional naproxen but no other meds). My cycle has always been fairly predictable. Then last month I had some pink spotting a few days before my period actually started which was odd but I didn't think any more of it as my period arrived as normal a few days later. But this month it's quite a few days late and I'm worried. We definitely don't want more children and are taking precautions. I can only think that it's the MTX? But the doctor didn't mention this was a possible side effect, only that if we wanted more children we would have to stop MTX for a few months first. Grateful for any thoughts, I'm feeling really anxious 😞

7 Replies

oldestnewest
  • Possible early menopause?

  • That's what I was going to say. Let's hope not!

  • There's an old post about this subject which might be helpful. healthunlocked.com/nras/pos...

    By the replies it looks like it could be the mtx x

  • I've had some between period spotting (now resolved) and a lengthening of my cycle by a couple of days. It also seems to last a little longer.

  • Have a chat with your dr but it's probably the drugs

  • Hi, my periods have been completely messed up. I'm 36 and I went for around 7 months without one. The rheumatologist said it was disease activity (always seems to be that). I went to the doctors to get everything checked and they sent me for blood tests, period came on the day I went for my test about 2 weeks after my doctors appointment. They are still hit and miss now and I used to be exact to the day before. I'm on methotrexate and enbrel 😊

  • Thanks everyone. It arrived, more than a week late... Looks like the MTX is starting to play its tricks on me :(

You may also like...